| Model Number |
N/A |
| Medical Device Problem Codes |
Osseointegration Problem (3003); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Osteolysis (2377); Insufficient Information (4580)
| Date of Event |
07/06/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medical products: biolox delta ceramic taper liner, size jj / 36 i.D.For use with 54 mm o.D.Size jj shell; catalog#: 00-8775-011-36; lot#: 2632138; biolox delta, ceramic femoral head, l, 36/+3.5, taper 12/14; catalog#: 00-8775-036-03; lot#: 2645301; shell with cluster holes porous 54 mm o.D.Size jj for use with jj liners; catalog#: 00-8757-054-01; lot#: 62035174.Therapy date: (b)(6) 2021.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
Patient was implanted on the right side and underwent a revision surgery due to unknown reasons.During the revision surgery the liner, head and stem were revised.
Event or Problem Description
Patient underwent initial hip arthroplasty on the right side and underwent a revision surgery due to loosening and osteolysis.During the revision surgery the liner, head and stem were revised.
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.D10: medical products: biolox delta, ceramic femoral head, l, 36/+3.5, taper 12/14; catalog#: 00-8775-036-03; lot#: 2645301.Shell with cluster holes porous 54 mm o.D.Size jj for use with jj liners; catalog#: 00-8757-054-01; lot#: 62035174.Biolox delta ceramic taper liner, size jj / 36 i.D.For use with 54 mm o.D.Size jj shell; catalog#: 00-8775-011-36; lot#: 2632138.Therapy date: (b)(6) 2021.Additional information was received on sep 21, 2021.The manufacturer received other source documents (surgical reports) for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
Event or Problem Description
No change to previously reported event.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the patient underwent a initial hip arthroplasty on (b)(6) 2012 and underwent a revision surgery on (b)(6) 2021 due to unknown reasons.During the revision surgery the liner, head and stem was revised.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: the x-ray review shows lucency surrounding the proximal shaft of the right femoral prosthesis.Ct scan: review of the ct scan report identified evidence of osteolysis with separation between the native bone and femoral shaft prosthesis in the proximal shaft of the femur.A insufficiency fracture was noted through the medial cortex of the proximal shaft of the femur.Surgical report: the surgical report, dated (b)(6) 2021, has been reviewed, however no conspicuous findings relevant to the reported event have been identified.Surgical report, dated (b)(6) 2021: review of the provided operational record identified there was eburnation of the ceramic head.The femoral stem was found to be loose.The acetabular cup remained well fixed.Bone scan: review of the bone scan report identified extensive lysis around the right femoral prosthesis and pathological fractures through two sites in the medical femoral shaft.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified one ncr.Ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that the patient underwent a initial hip arthroplasty on (b)(6) 2012 and underwent a revision surgery on (b)(6) 2021 due to unknown reasons.During the revision surgery the liner, head and stem was revised.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).